Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 26, NWS Gaylord, MI

July 30, 2012Benzie County, Grand Traverse County, Leelanau County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jul 30, 2012, 10:12 PM EDT for Benzie County, Grand Traverse County, Leelanau County, Michigan. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2012, 10:12 PM EDT (02:12 UTC)
Expired
Jul 30, 2012, 11:00 PM EDT
In force
48 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Benzie County, MI, Grand Traverse County, MI, Leelanau County, MI

The radar

The NCL Michigan radar (KAPX), 68 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 10:20 PM EDTTSTM WND DMG5 W Traverse City, MITREES DOWN IN ROAD.
Jul 30, 10:29 PM EDTTSTM WND GST 53Traverse City, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 2.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2012-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 952 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2012-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
952 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WUUS53 KAPX 310212
SVRAPX
MIC019-055-089-310315-
/O.NEW.KAPX.SV.W.0026.120731T0212Z-120731T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1012 PM EDT MON JUL 30 2012

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BENZIE COUNTY IN NORTHERN LOWER MICHIGAN...
  GRAND TRAVERSE COUNTY IN NORTHERN LOWER MICHIGAN...
  SOUTH CENTRAL LEELANAU COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 1115 PM EDT

* AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CEDAR...OR 10 MILES WEST OF TRAVERSE CITY...AND MOVING EAST AT 35
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  TRAVERSE CITY...BENDON...FOUCH...BINGHAM...INTERLOCHEN...
  GREILICKVILLE...GRAWN...MAPLETON...TRAVERSE CITY STATE PARK...
  KINGSLEY...SPIDER LAKE...WILLIAMSBURG...FIFE LAKE AND BATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4492 8584 4492 8562 4485 8564 4478 8562
      4484 8557 4486 8559 4492 8555 4492 8548
      4485 8549 4482 8555 4476 8556 4477 8552
      4489 8542 4489 8538 4483 8538 4481 8533
      4454 8534 4470 8611
TIME...MOT...LOC 0212Z 292DEG 31KT 4479 8578
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
447 
WWUS34 KAPX 310240
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1040 PM EDT MON JUL 30 2012

MIC019-089-310249-
/O.CAN.KAPX.SV.W.0026.000000T0000Z-120731T0315Z/
BENZIE MI-LEELANAU MI-
1040 PM EDT MON JUL 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LEELANAU AND
NORTHEASTERN BENZIE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4464 8582 4478 8566 4478 8563 4480 8563
      4481 8563 4478 8562 4479 8560 4492 8555
      4492 8548 4485 8549 4482 8555 4476 8556
      4477 8552 4489 8542 4489 8538 4483 8538
      4481 8533 4454 8534
TIME...MOT...LOC 0239Z 292DEG 31KT 4470 8548
WIND...HAIL <50MPH <.50IN

$$

MIC055-310315-
/O.CON.KAPX.SV.W.0026.000000T0000Z-120731T0315Z/
GRAND TRAVERSE MI-
1040 PM EDT MON JUL 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRAND TRAVERSE
COUNTY UNTIL 1115 PM EDT...

AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SPIDER LAKE...OR 7 MILES SOUTHEAST OF TRAVERSE CITY...MOVING EAST AT
35 MPH.

LOCATIONS IMPACTED INCLUDE...
  SPIDER LAKE...WILLIAMSBURG AND FIFE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4464 8582 4478 8566 4478 8563 4480 8563
      4481 8563 4478 8562 4479 8560 4492 8555
      4492 8548 4485 8549 4482 8555 4476 8556
      4477 8552 4489 8542 4489 8538 4483 8538
      4481 8533 4454 8534
TIME...MOT...LOC 0239Z 292DEG 31KT 4470 8548
WIND...HAIL 60MPH 1.00IN

$$
016 
WWUS34 KAPX 310300
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1100 PM EDT MON JUL 30 2012

MIC055-310311-
/O.CAN.KAPX.SV.W.0026.000000T0000Z-120731T0315Z/
GRAND TRAVERSE MI-
1100 PM EDT MON JUL 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRAND TRAVERSE 
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4464 8582 4478 8566 4478 8563 4480 8563
      4481 8563 4478 8562 4479 8560 4492 8555
      4492 8548 4485 8549 4482 8555 4476 8556
      4477 8552 4489 8542 4489 8538 4483 8538
      4481 8533 4454 8534
TIME...MOT...LOC 0301Z 292DEG 31KT 4463 8523
WIND...HAIL <50MPH <.50IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 10:08 PM EDT, 4 minutes earlier.

Area forecast discussion, Jul 30, 10:08 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1008 PM EDT MON JUL 30 2012

.SYNOPSIS...
ISSUED AT 324 PM EDT MON JUL 30 2012

A COLD FRONT OVER WESTERN UPPER MICHIGAN AND NW
WISCONSIN WILL MOVE THROUGH THE REGION TONIGHT. SHOWERS AND
THUNDERSTORMS WILL ACCOMPANY THIS FRONT AS IT MOVES THROUGH THE AREA.
BEHIND THE FRONT...NW WINDS WILL BRING SLIGHTLY COOLER CONDITIONS TO
THE AREA ON TUESDAY. UNSETTLED WEATHER WILL CONTINUE FOR MIDWEEK AS
ANOTHER UPPER DISTURBANCE WILL BRING ADDITIONAL SHOWERS AND
THUNDERSTORMS TO NORTHERN MICHIGAN WEDNESDAY NIGHT INTO THURSDAY.

&&

.UPDATE...
ISSUED AT 1008 PM EDT MON JUL 30 2012

BKN LINE OF CONVECTION ALONG AND AHEAD OF OUR COLD FRONT CONTINUES
TO MAKE SLOW EASTWARD PROGRESS LATE THIS EVENING. HEART OF THE
LINE EXTENDS FROM FAR NRN LAKE HURON THRU FAR NRN LWR MICHIGAN
INTO NW LWR MICHIGAN. A FEW STORMS CONTINUE TO PERIODICALLY
INTENSIFY TO MARGINALLY SEVERE...FEEDING OFF LIMITED INSTABILITY
AND 850 MB THETA E AXES. ALSO...SOME VERTICAL SPEED SHEAR HAS
LEAD TO MODEST STORM ORGANIZATION. THIS LINE WILL CONTINUE
EASTWARD THRU THE REST OF OUR CWA OVERNIGHT. A SMALL CHANCE FOR
ISOLD STRONG/SVR STORMS WILL PERSIST INTO THE OVERNIGHT HOURS ALONG
THE NARROW AXES OF INSTABILITY AND MOISTURE. HAVE INCREASED POPS
JUST A BIT OVERNIGHT ALONG THIS LINE OF CONVECTION. OVERALL TIMING
IS ON TARGET...THUS HAVE MADE VERY SMALL ADJUSTMENTS BASED ON
LATEST RADAR TRENDS.

UPDATE ISSUED AT 704 PM EDT MON JUL 30 2012

LINE OF SHOWERS/STORMS ALIGNED ALONG AND AHEAD OF AN APPROACHING
COLD FRONT IS MAKING SLOW EASTWARD PROGRESS INTO ERN UPR MICHIGAN
THIS EVENING. THIS LINE OF CONVECTION HAS PRODUCED MARGINALLY
SEVERE WINDS AND LARGE HAIL ACROSS CENTRAL UPR MICHIGAN AND NE
WISCONSIN. IN COORDINATION WITH SPC...DO NOT ANTICIPATE THE
ISSUANCE OF A WATCH FURTHER EAST. HOWEVER...STILL EXPECT AN
ISOLATED SEVERE STORM DURING THE BALANCE OF THE
EVENING...SPECIFICALLY FOR NRN SECTIONS OF OUR CWA THANKS TO
BETTER DYNAMICS IN PROXIMITY TO THE SURFACE LOW TO OUR NORTH...AND
WHERE THE INSTABILITY AND MOISTURE AXES RESIDE THIS EVENING. BOTH
INSTABILITY AND MOISTURE WILL GENERALLY DECREASE WITH EASTWARD
PROGRESS THIS EVENING...WHICH WILL LIKELY LIMIT THE POTENTIAL FOR
FURTHER SVR WX. CERTAINLY EXPECT SCT/NMRS SHOWERS/STORMS FOR MUCH
OF OUR CWA...AND WILL MAKE NO MAJOR CHANGES TO WX/POPS AT THIS
TIME.

&&

.SHORT TERM...(TONIGHT THROUGH TUESDAY)
ISSUED AT 324 PM EDT MON JUL 30 2012

THE COLD FRONT AND THUNDERSTORM CHANCES TONIGHT INTO TUESDAY ARE THE
MAIN CONCERNS IN THE SHORT TERM. THE LATEST SURFACE ANALYSIS SHOWS
THE COLD FRONT ENTERING WESTERN UPPER MICHIGAN. LATEST RADAR IMAGERY
FROM KMQT SUGGEST THAT SHOWERS ARE TRYING TO ORGANIZE AHEAD OF THE
FRONT AS IT ENCOUNTERS THE AXIS OF INSTABILITY OVER CENTRAL UPPER MI
INTO EASTERN UPPER MI. HOWEVER...THE SHOWERS OVER LAKE SUPERIOR AND
UPPER MICHIGAN ARE STRUGGLING TO GET ORGANIZED...PERHAPS DUE TO THE
REDUCED MID LVL LAPSE RATES OBSERVED OVER UPPER MI. HOWEVER...AS THE
FRONT MOVES EAST...EXPECT THE SHOWERS AND STORMS TO INTENSIFY AS
SOME STEEPER LAPSE RATES CLOSE TO 6 C/KM ADVECT INTO EASTERN UPPER
THROUGH NRN LAKE MICHIGAN INTO NE WI. WITH A 40-50 KT MID LVL WIND
MAX ROTATING AROUND THE UPPER TROUGH...EXPECT A LINE OF STORMS TO
DEVELOP AND MOVE ACROSS EASTERN UPPER AND NORTHERN LOWER THIS
EVENING INTO THE OVERNIGHT HOURS. IT IS STILL UNCERTAIN HOW STRONG
THE STORMS WILL BE AS THEY MOVE INTO THE FORECAST AREA AS THE RUC
GUIDANCE SHOWS MID LVL LAPSE RATES DIMINISHING TO BELOW 6 C/KM
ACROSS THE FORECAST AREA SOON AFTER SUNSET. IN ADDITION...THE BEST
UPPER FORCING ASSOCIATED WITH THE SHORT WAVE WILL PASS NORTH OF THE
AREA. HOWEVER...IF A LINE OF STRONG STORMS CAN DEVELOP OVER UPPER
MICHIGAN...THERE IS A CHANCE THEY COULD MAKE IT ACROSS THE
LAKE...BUT THE EXPECTATION IS THAT THEY WILL BE DIMINISHING AS THE
LINE OUTRUNS THE BEST INSTABILITY. WITH ALL OF THAT SAID...WILL GO
WITH LIKELY POPS ACROSS THE ENTIRE AREA AS THE FRONT MOVES EAST.
AREAS TO THE SE OF WEST BRANCH WILL NOT SEE ANY RAIN CHANCES UNTIL
AFTER 2AM.

THE FRONT MOVES EAST OF THE AREA BY 12Z. DRIER AIR WILL MOVE INTO
THE AREA DURING THE AFTN BUT SOME MOISTURE LINGERS SE OF APX WITH
850MB DWPTS STILL AROUND 18C IN THE MORNING BEFORE THE 850MB TROUGH
MOVES THROUGH. WILL HANG ONTO CHC POPS FOR THE SE PORTIONS OF THE
FORECAST AREA DURING THE MORNING HOURS.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 324 PM EDT MON JUL 30 2012

THE 500MB TROUGH WILL BE TO OUR E...WITH THE LARGE SCALE RIDGE
PUSHING IN...ENCOMPASSING AN AREA FROM CA THROUGH ID AND S
SASKATCHEWAN THROUGH THE UPPER GREAT LAKES. THE SFC HIGH WILL BE SET
UP FROM SE MN THROUGH WI...UPPER MI...AND LAKE MI...NUDGING OUR WAY.

WHILE THE NEARING SFC HIGH DOES LOOK TO SCOUR OUT MUCH OF THE LOW
LEVEL MOISTURE WEDNESDAY MORNING...THE FCST SOUNDINGS AT KAPN DO
KEEP THE POTENTIAL FOR LOWER CLOUDS. WILL NOT GO WITH BR YET...BUT
WILL NEED TO MONITOR WILL LIMIT THE POTENTIAL FOR NOW...BUT WILL
NEED  AND POSSIBLE BR GIVEN THE SLOWER EXIT OF PRECIPITATION.WITH
THE CENTER OF THE SFC HIGH WILL SHIFT FROM N WI TO S LAKE MI BY
WEDNESDAY AFTERNOON...WE WILL FEEL THE AFFECTS. THE WARMEST DAY
LOOKS TO BE WEDNESDAY...WITH HIGHS IN THE 80S. 850MB TEMPS ARE IN
THE 16-18C RANGE. DOWNSLOPE SW WINDS SHOULD RESULT IN SOME OF THE
WARMEST TEMPS NEAR THE LS SHORELINE...AS WELL AS THE E HALF OF N
LOWER /ALTHOUGH WINDS ARE NEARLY CALM THERE/.

LOOK FOR ZONAL FLOW TO PUSH IN ALOFT BY THURSDAY...THANKS TO THE
SUPPRESSION OF THE UPPER LEVEL RIDGE...WITH THE NEARLY STEADY STATE
LOW SPINNING OVER NE HUDSON BAY AND FAR N QUEBEC. SPECIFIC TIMING OF
THE INCOMING TROUGH AND SMALLER SCALE FEATURES REMAINS DIFFICULT.
FOR EXAMPLE...THE SFC LOW SKIMMING THE MN/ONTARIO BORDER WEDNESDAY
AFTERNOON WILL EITHER REMAIN STEADY STATE...OR DEEPEN AS THE 30/06Z
GFS HAS IT GOING. THE 30/00Z CANADIAN RUN WILL BE THROWN OUT...AS IT
LOOKS TO BE TOO QUICK COMPARED BY 6HRS OR MORE FOR THE THURSDAY TIME
PERIOD. THE NAM...ALTHOUGH FAST...IS NOT QUITE AS FAST AS THE
CANADIAN...BUT WILL ALSO BE USED SPARINGLY IN THIS FCST PACKAGE.
GIVEN THE DIFFERENCES...THE LOW AND ITS ASSOCIATED COLD FRONT WILL
LIKELY CROSS THURSDAY INTO THURSDAY EVENING.

EXPECT RIDGING TO SLIDE BACK IN ALOFT TEMPORARILY LATE FRIDAY NIGHT
INTO SATURDAY IN RESPONSE TO A 500MB LOW PUSHING FROM NEAR AK TODAY
ACROSS CANADA OVER THE SECOND HALF OF THE WORK WEEK. THE
ECMWF/GFS/AND CANADIAN ARE ALL FAIRLY CONSISTENT WITH THE LOW SET UP
OVER N MN AND SW ONTARIO AT 00Z SUNDAY. AS EXPECTED...SOME
SIGNIFICANT DISCREPANCIES DO SHOW THEMSELVES SUNDAY...WITH THE
30/06Z GFS OPENING UP THE LOW AND PUSHING IT SLIGHTLY MORE
NE...WHILE THE 30/00Z ECMWF KEEP S THE BALL ROLLING EASTWARD ACROSS
LAKE SUPERIOR AND S ONTARIO SUNDAY EVENING.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 704 PM EDT MON JUL 30 2012

SCT/NMRS SHOWERS/STORMS WILL IMPACT MUCH OF NRN LWR MICHIGAN
TONIGHT ALONG AND AHEAD OF A COLD FRONT AS IT SLIDES THRU THE
REGION. PRECIP WILL REACH PLN/TVC/MBL BY 01Z...AND APN BY 03Z.
VSBYS WILL DIMINISH TO MVFR WITHIN HEAVIER SHOWERS AND STORMS.
PRECIP WILL END LATE TONIGHT...BUT SOME LOW CLOUDS/FOG/IFR
CONDITIONS WILL DEVELOP THANKS TO LINGERING LOW LEVEL MOISTURE
BEHIND THE FRONT. LOW CLOUDS/FOG WILL MIX OUT INTO SCT CU BY
MIDDAY...WITH SOLID VFR CONDITIONS AND DRY WX RETURNING TO NRN LWR
MICHIGAN FOR THE REST OF TUESDAY. WINDS WILL REMAIN BELOW 10 KTS
TONIGHT...THEN SHIFT TO THE N/NW AND STRENGTHEN TO 10 TO 15 KTS BY
TUESDAY AFTERNOON.

&&

.MARINE...
ISSUED AT 324 PM EDT MON JUL 30 2012

INCREASED WSW WINDS WILL ASSIST IN BRINGING A GOOD CHANCE OF
THUNDERSTORM ACTIVITY TONIGHT INTO EARLY TUESDAY BEFORE WINDS SLOWLY
TURN MORE OUT OF THE NW AS LOW PRESSURE PUSHES OVERHEAD AND
SWINGS A COLD FRONT ACROSS THE AREA. LOOK FOR WINDS AND WAVES TO BE
ON THE INCREASE TONIGHT INTO TUESDAY...BEFORE DIMINISHING TUESDAY
NIGHT AS HIGH PRESSURE SLOWLY PUSHES IN. SCA CONDITIONS MAY AGAIN BE
REACHED OVER MAINLY CENTRAL LM BRIEFLY BEHIND THE FRONT TUESDAY. THE
HIGH PRESSURE SYSTEM WILL SINK TO THE SE WEDNESDAY. ANOTHER LOW...SET
UP FROM LAKE SUPERIOR THROUGH W QUEBEC THURSDAY MORNING...SHOULD SINK
ACROSS N LH AND LM THURSDAY AFTERNOON. THE STRONGEST WINDS SHOULD BE
WEDNESDAY NIGHT OVER N LM GIVEN A EXTENDED PERIOD OF SSW WINDS THE
THE CLOSER POSITION TO THE NEARING LOW. SCA WILL BE LIKELY N...WITH
WINDS JUST ABOVE THE SFC AT 20-30KTS. THESE STRONGER WINDS WILL
LIKELY CONTINUE ACROSS THE REMAINDER OF THE AREA DURING THE DAYTIME
HOURS THURSDAY. THE LOW AND ITS ASSOCIATED COLD FRONT WILL LIKELY
CROSS THURSDAY INTO THURSDAY EVENING...WITH LIGHTER N-NE WINDS
FOLLOWING AS HIGH PRESSURE BUILDS IN AND REMAINS NEAR THE AREA
THROUGH THE END OF THE WORK WEEK.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...MR
SYNOPSIS...MRD
SHORT TERM...MRD
LONG TERM...KF
AVIATION...MR
MARINE...MRD/KF
Hazardous weather outlook, Jul 30, 3:15 PM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
315 PM EDT MON JUL 30 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
312215-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
315 PM EDT MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL MOVE THROUGH THE AREA TONIGHT AHEAD OF A COLD
FRONT. A FEW STRONGER STORMS ARE POSSIBLE...ESPECIALLY WEST OF
I-75...WHERE GUSTY WINDS AND SMALL HAIL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE OVER NORTHEAST LOWER MICHIGAN TUESDAY
MORNING.

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE FOUND ACROSS THE REGION
WEDNESDAY NIGHT INTO THURSDAY NIGHT...AND AGAIN SATURDAY AND
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MIDWEEK. HOWEVER...
SPOTTERS ARE ENCOURAGED TO RELAY RAINFALL AMOUNTS AND ANY REPORTS OF
HAIL OR GUSTY WINDS TO THE NATIONAL WEATHER SERVICE AT ANY TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)

MRD

In the hours before

Special weather statement, Jul 30, 6:16 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
616 PM EDT MON JUL 30 2012

MIZ008-015-302345-
CHIPPEWA MI-MACKINAC MI-
616 PM EDT MON JUL 30 2012

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST
OF WHITEFISH POINT TO SENEY TO 21 MILES SOUTHWEST OF GARDEN...AND
MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  WHITEFISH POINT...
  PARADISE...
  LOWER TAHQUAMENON FALLS S...
  LOWER TAHQUAMENON FALLS STATE PARK...
  CURTIS...
  GOULD CITY...
  CORINNE...
  ENGADINE...
  HULBERT...
  NAUBINWAY...
  GILCHRIST...
  ECKERMAN...
  GARNET...
  REXTON...
  STRONGS...
  THREE LAKES...
  BAYVIEW CAMPGROUND...
  TROUT LAKE...
  EPOUFETTE...
  RACO...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:48 PM EDTSpecial Marine WarningAPX87 min
Jul 30, 9:12 PM EDTSpecial Marine WarningAPX93 min
Jul 30, 9:55 PM EDTSevere Thunderstorm WarningAPXCheboygan, Emmet, Mackinac, Presque Isle65 min
Jul 30, 10:46 PM EDTSevere Thunderstorm WarningAPXGrand Traverse, Kalkaska, Missaukee, Wexford59 min
Jul 30, 11:55 PM EDTSevere Thunderstorm WarningAPXArenac, Gladwin, Iosco, Missaukee, Ogemaw, Roscommon65 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.